Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 145, NWS Jacksonville, FL

December 20, 2002

NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 20, 2002, 2:22 AM EST. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2002, 2:22 AM EST (07:22 UTC)
Expired
Dec 20, 2002, 3:15 AM EST
In force
53 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 2:15 AM EST, 7 minutes earlier.

Area forecast discussion, Dec 20, 2:15 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 AM EST FRI DEC 20 2002

CURRENTLY...COLD FRONT MAKING STEADY PROGRESS THROUGH THE FL
PANHANDLE WITH TWO DISTINCT PRE-FRONTAL LINES OF CONVECTION. THE
STRONGEST HAS BEEN THE WSTN MOST LINE APPROACHING OUR INLAND GA
ZONES...BUT CLD TOPS HAVE BEEN COOLING WITH THIS LINE THROUGH THE
LATE NIGHT HOURS. THE ESTN MOST LINE OF CONVECTION HAS BEEN THE MOST
QUIET UNTIL RECENTLY AND ALSO BARES CLOSE WATCHING FOR OUR CWA.
CLD TOPS IN THE ESTN GOMEX ALONG THE ESTN MOST LINE HAVE BEEN
COOLING AS LIGHTING ACTIVITY HAS GREATLY INCRSD. RUC AND M-ETA SHOW
STRONG MID-LVL OMGEA FIELDS WITH THIS LINE MOVING INLAND OVER OUR SW
ZONES LATER THIS MORN AND MOVING NEWD THROUGH OUR NE FL ZONES &
COASTAL GA ZONES THROUGH 15Z.

TODAY...COLD FRONT WILL PRESS THROUGH THE CWA AND IT LOOKS AS IF IT
WILL EXTND THROUGH OUR INTERIOR GA ZONES SWD INTO THE SUWANNEE
VALLEY BY 12Z. ATT LOOKS LIKE GREATEST AREA OF CONCERN WILL
CONTINUE TO BE THE SUWANNEE VALLEY AREA WHERE EHI VALUE ARE HIGHEST
NR DAWN UNTIL 12Z AND INSTABILITY INDICES ARE LOW...BUT CONTINUE TO
BE THE MOST UNSTABLE ADVERTISED OVER THE CWA DURING THIS FROPA.
M-ETA HELICITIES RANGE BETWEEN 200 AND 300 M2/S2 OVER THE CWA BTWN
09-15Z. A LOW LVL JET OF 40 KTS (MAX OVER GA NR 50 KTS AT 12Z) WILL
KICK THE CONVECTION THROUGH THE CWA BY 21Z PER THE M-ETA...WITH
CLRING SKIES IN ITS WAKE. THE GREATEST HAZARD WITH THIS LINE OF
CONVECTION WILL BE STRONG SFC WINDS AS WELL AS ISOLATED ROTATION IN
THE STRONGEST CELLS. WILL GO WITH CHC MORN RAIN FOR W GA ZONES AND
LIKELY TSRA ELSEWHERE AS FRONT PRESSES THROUGH THE AREA. WILL
CONTINUE WITH MENTION OF DAMAGING WINDS FOR GA & SUWANNEE VALLEY
WHICH WILL BE IN RRQ OF LOW LVL JET...ALTHOUGH WIND GUSTS TO NR 40
MPH ARE POSSIBLE ELSWHERE. WILL MENTION STRONG WINDS FOR ENTIRE CWA
IN HWO. HIGHS TODAY TOPPING OUT IN THE LWR 60S FOR GA ZONES THIS
MORN AND DROPPING INTO THE UPR 50S THIS AFTN AS CAA FILTERS IN FRM
THE NW. HIGHS IN THE MID 60S ACRS FL ZONES.

TONIGHT...LOW LVL AIRMASS DRIES QUICKLY AS SFC HIGH BUILDS OVER THE
CWA OVERNIGHT FRM THE GOMEX. NW WINDS DECRS THROUGH THE PERIOD. WILL
NOT GO AS LOW AS ETA MOS ADVERTISES WITH NR FZ TEMPS BASED ON ITS
NOT-SO-HOT HANDLING OF POST-FROPA MORN LOWS. WILL LEAN MORE TOWARD
MAV WHICH HAS DONE BETTER LOCALLY W/POST-FROPA TEMPS AND IS
ADVERTISING MINS IN THE MID 30S INLAND TO LWR 40S NR COAST. DEW PTS
WILL DROP THRU THE NIGHT AS WELL...REACHING THE LWR 30S NR DAWN.
THUS WILL CONTINUE WITH METION OF PATCHY FROST ACRS SUWANNEE VALLEY
AND INTERIOR GA ZONES AS WINDS WILL LIKELY STAY LIGHT & VRB FOR MOST
OF THE NIGHT PREVENTING NEED FOR WIDESPREAD OR AREA FROST WORDING.

SAT THRU SUN NIGHT...BEAUTIFUL DAY ON TAP SAT WITH SFC HIGH OVER THE
CWA AND TEMPS WARMING INTO THE LWR TO MID 60S. SAT NIGHT THE HIGH
IS SURPRESSED OVER CENTRAL FL AS A WEAKENING SFC COLD FRONT
APPROACHES THE SE REGION. LOW LVL FLOW VEERS TO THE SSW BRINGING IN
MOISTURE FROM THE GOMEX EARLY SUN AHEAD OF THE SFC FRONT ACRS OUR
NWSTN ZONES. CONSEQUENTLY...MIN TEMPS A BIT WAMER ACRS GA AND
COMPARABLE IF NOT A TAD LWR TO SAT MORN LOWS FOR FL ZONES CLOSER TO
THE DRIER HIGH CENTER. THE FRONT FIZZLES AS IT NRS THE CWA SUN
BRINGING NOT MUCH MORE TO THE LOCAL AREA OTHER THAN PARTLY CLOUDY
SKIES. HIGHS SUN WARMING UP TO THE MID 60S TO NR 70 AS FRONTAL
BOUNDARY LINGERS ACRS THE N TIER OF THE CWA. THE SFC HIGH BUILDS
INTO THE WSTN ATLANTIC THRU SUN NIGHT AS LOW LVL FLOW BEGINS TO BACK
TO THE SSE. AS AIRMASS CONTINUES TO WARM & MODIFY...EXPECT MORN LOWS
NR 40 TO MID 40S NR THE FL COAST.

EXTNDD...MON THRU THU...THE WEAK SFC BOUNDARY LINGERS ACRS THE CWA
MON WITH HIGH PRESS BUILDS OVER THE SE WHILE FLOW ALOFT BECOMES MORE
WSW. OVER THE SW CONUS/MEX AN UPR LVL TROUGH DIVES INTO THE REGION
WITH SFC CYCLOGENESIS OVER OLD MEX. EARLY TUE THE REMANANTS OF THE
WEAK FRONT LIFT NWD OVER THE FL PENIN AS A WARM FRONT IN RESPONE TO
THE SFC LOW TRACKING DOWNSTREAM ALONG THE N GULF COAST. LOW LVL
MOISTURE BEGINS TO INCRS OVER THE CWA LATE TUE AS MID-LVL IMPULSES
MOVE ALOFT FROM THE GOMEX. THE MID/UPR TROUGHS ADVANCES NWD INTO THE
TN VALLEY EARLY WED PULLING THE SFC LOW INLAND ACRS AL. THE LOW THEN
TRAKCS N OF THE CWA WED AS THE TRAILING SFC FRONT SWEEPS THROUGH THE
CWA. FLOW ALOFT BECOMES ZONAL THU AS A BROAD SFC HIGH BUILDS OVER
THE ESTN CONUS BRINGING NLY LOW LVL FLOW TO THE AREA. WRAP AROUND
MOISTURE/DZ POSSIBLE EARLY THU. WILL GO WITH CHC POPS FOR LATE TUE &
WED PERIODS THEN SLIGHT CHC EARLY THU. TEMPS THROUGH THE EXTNDD
GENERALY NR OR JUST BLO CLIMO WITH LOWS GENERALLY IN THE 40S AND
HIGHS IN THE 60S.

MARINE...MAY NEED TO INCLUDE GUSTS TO GALE FORCE OVER COASTAL WATERS
BASED ON OBS NR ISSUANCE TIME.

FIRE WX...FIRE WX WATCH FRI AFTN FOR INLAND GA ZONES AND SUWANNEE
VALLEY DUE TO GUSTY WINDS AND LOW RH/S ONCE FROPA OCCURS.

PRELIM...
AMG   63  34  64  35 /  50   0   0   0
SSI   67  39  60  41 /  60   0   0   0
JAX   67  37  64  36 /  70   0   0   0
SGJ   68  41  62  42 /  70   0   0   0
GNV   67  35  65  35 /  70   0   0   0
OCF   67  36  65  35 /  70   0   0   0

.JAX...
FL...SMALL CRAFT ADVISORY OUT TO 60NM.
GA...SMALL CRAFT ADVISORY OUT TO 60NM.

PUBLIC...BROYLES
MARINE/FIRE WX...WELSH
Hazardous weather outlook, Dec 19, 9:45 PM EST, 4 hours 37 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EST THU DEC 19 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE IN THE SUWANNEE VALLEY OF NORTH
FLORIDA AND INTERIOR SOUTHEAST GEORGIA AFTER MIDNIGHT TONIGHT...

A COLD FRONT WILL APPROACH THE FORECAST AREA LATE TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AND
ALONG THIS BOUNDARY...REACHING THE WESTERN PORTION OF THE AREA FROM
ALMA TO LAKE CITY LATE TONIGHT. THE GREATEST HAZARDS FROM STORMS
WILL BE PERIODS OF HEAVY RAIN AND STRONG WINDS. ALTHOUGH WIDESPREAD
STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED...RESIDENTS OF
INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA
ARE ADVISED TO LEAVE THE ALERT FEATURE ON THEIR NOAA WEATHER RADIOS
ON OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE COLD FRONT WILL SWEEP THROUGH THE FORECAST AREA FRIDAY. SCATTERED
SHOWERS AND THUNDERSTORMS ALONG THIS BOUNDARY WILL MOVE THROUGH THE
FORECAST AREA FRIDAY MORNING. THE GREATEST HAZARDS FROM STORMS WILL
BE BRIEF PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE LATER TONIGHT IF WARNINGS
ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.